Alert archive / New Jersey / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 15, 2011, 10:06 PM EDT for Atlantic County, New Jersey. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2011, 10:06 PM EDT (02:06 UTC)
- Expired
- Aug 15, 2011, 11:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Philadelphia/Mount Holly
County Atlantic County, NJ
The radar
The Philadelphia radar (KDIX), 72 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
610
WWUS81 KPHI 160206
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1006 PM EDT MON AUG 15 2011
NJZ021>025-160300-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-
1006 PM EDT MON AUG 15 2011
...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...CAPE MAY AND
CUMBERLAND COUNTIES...
AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF VINELAND...MOVING SOUTHEAST
AT 25 MPH. THE THUNDERSTORM WILL BE NEAR ESTELL MANOR...DOROTHY
AROUND 1015 PM...ENGLISH CREEK...CORBIN CITY AROUND 1030 PM...OCEAN
CITY AND BEESLEYS POINT AROUND 1045 PM.
VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.
WIND GUSTS TO 40 MPH...SMALL HAIL...AND NUMEROUS CLOUD TO GROUND
LIGHTNING STRIKES ARE POSSIBLE WITH THIS STORM.
LAT...LON 3937 7448 3936 7451 3934 7453 3936 7449
3929 7454 3930 7455 3926 7456 3925 7459
3920 7464 3909 7471 3939 7501 3951 7491
3939 7446
$$
FORECASTER: JJMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 15, 9:39 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 15, 9:39 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 939 PM EDT MON AUG 15 2011 .SYNOPSIS... LOW PRESSURE WILL MOVE NORTHEASTWARD UP THE COAST TODAY AND MOVE OFFSHORE OF NEW ENGLAND BY TUESDAY MORNING. HIGH PRESSURE WILL BUILD IN FROM THE WEST ON WEDNESDAY AND BECOME ANCHORED OVER THE WESTERN ATLANTIC. A WEAK COLD FRONT WILL APPROACH FROM THE WEST ON THURSDAY BUT DISSIPATE BEFORE ARRIVING IN OUR AREA. AN AREA OF LOW PRESSURE MAY MOVE THROUGH OUR REGION ON FRIDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SURFACE LOW PRESSURE OVER THE ATLANTIC OCEAN CONTINUES TO SPIN FURTHER TO OUR NORTHEAST WHILE THE UPPER LEVEL LOW PRESSURE IS SITTING JUST TO OUR WEST TONIGHT. AS THE UPPER LEVEL FEATURE MOVES THROUGH LATE TONIGHT AND TOMORROW MORNING CONVECTION IS STILL A GOOD POSSIBILITY. THERE IS STILL QUITE A BIT OF INSTABILITY ACROSS THE PHILADELPHIA METRO AREA, ENOUGH FOR A FEW STRONG TO SEVERE THUNDERSTORMS TO FEED OFF. RAINFALL AMOUNTS WILL GENERALLY BE AROUND AN INCH BUT SOME LOCALLY HIGHER AMOUNTS REMAIN POSSIBLE. CONVECTION SHOULD TAPER OFF IN A MAINLY WEST TO EAST OVER THE NEXT SEVERAL HOURS AS THE SURFACE LOW MOVES FURTHER AWAY FROM OUR AREA. ALTHOUGH THE PRECIPITATION WILL END OVERNIGHT THERE WILL STILL BE PLENTY OF MOISTURE AROUND AND SOME PATCHY FOG MAY FORM ACROSS THE REGION. TEMPERATURES WILL DROP INTO THE LOW TO MID 60S TONIGHT ALTHOUGH THERE WILL STILL BE AMPLE MOISTURE AROUND AND THE CLOUDS LOOK TO HANG AROUND. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... AN UPPER LEVEL LOW WILL SLOWLY MAKES ITS WAY TOWARD THE COAST ON TUESDAY. MORE SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT THE DAY ALTHOUGH GREATER CHANCES WILL BE OVER THE NORTHERN PORTIONS OF OUR FORECAST AREA. ADDITIONAL RAINFALL AMOUNTS OF 0.5-1.0 INCHES ARE POSSIBLE AND FLOODING POTENTIAL WILL AGAIN NEED TO BE MONITORED IN AREAS THAT HAVE ALREADY SEEN COPIOUS AMOUNTS OF RAIN OVER THE PAST COUPLE OF DAYS. TEMPERATURES ON TUESDAY WILL BE SLIGHTLY COOLER THAN TODAY WITH HIGHS MAXING OUT IN THE UPPER 70S TO AROUND 80 IN MOST AREAS. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... THE MID LEVEL TROUGH SHOULD BE DRIFTING FARTHER OFF THE COAST ON TUESDAY NIGHT. A WEAK RIDGE IS ANTICIPATED TO FOLLOW FOR WEDNESDAY. ANOTHER MID LEVEL TROUGH IS EXPECTED TO BEGIN DIGGING OVER THE GREAT LAKES AND THE NORTHEASTERN STATES ON THURSDAY. SURFACE HIGH PRESSURE IS FORECAST TO BUILD INTO OUR REGION FROM THE WEST ON TUESDAY NIGHT. THE CENTER OF THE HIGH IS EXPECTED TO PASS OVERHEAD AND OFF THE COAST ON WEDNESDAY. AS A RESULT, A CLEARING SKY IS LIKELY ON TUESDAY NIGHT WITH MOSTLY SUNNY CONDITIONS FOR WEDNESDAY. HUMIDITY SHOULD BE ON THE INCREASE IN THE RETURN FLOW ON THE BACK SIDE OF THE HIGH ON WEDNESDAY NIGHT. A MID LEVEL SHORT WAVE IS EXPECTED TO APPROACH FROM THE WEST ON THURSDAY AND IT SHOULD PASS OVER OUR REGION LATE IN THE DAY. WITH THE APPROACHING SHORT WAVE AND WITH THE INCREASED INSTABILITY, WE HAVE INCLUDED A CHANCE OF SHOWERS AND THUNDERSTORMS FOR THURSDAY, ESPECIALLY IN THE AFTERNOON. FOR THE PERIOD FROM THURSDAY NIGHT THROUGH MONDAY, THE MID LEVEL FLOW IS EXPECTED TO FEATURE A RIDGE IN THE WEST AND A TROUGH IN THE EAST. ADDITIONAL IMPULSES IN THE MID LEVEL FLOW MAY BRING SCATTERED SHOWERS AND THUNDERSTORMS FROM THURSDAY NIGHT INTO SATURDAY. WE WILL LEAVE OUT THE MENTION OF ANY PRECIPITATION ON SUNDAY AND MONDAY FOR THE TIME BEING. WITH THE MID LEVEL TROUGH OVER THE EAST THROUGH MUCH OF THE PERIOD, SEASONABLE TEMPERATURES ARE ANTICIPATED. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION THIS EVENING SPILLING INTO THE OVERNIGHT HOURS. VFR CEILINGS ARE PREVALENT ACROSS THE AREA WITH SOME SITES DROPPING INTO MVFR AT TIMES AS THESE SHOWERS MOVE THROUGH. HOWEVER, AS THE CONVECTION TAPERS OFF LATER THIS EVENING THERE WILL STILL BE AMPLE MOISTURE AROUND, ALLOWING CEILINGS TO BOTTOM OUT IN THE MVFR RANGE. SOME SITES WILL ALSO SEE FOG DEVELOP AND VISIBILITIES MAY DROP TO AROUND 3-5 MILES OVERNIGHT AS WINDS REMAIN FAIRLY LIGHT AND VARIABLE. CONDITIONS LOOK TO IMPROVE ON TUESDAY AS THE LOW PRESSURE SYSTEM RESPONSIBLE PULLS OFF TO THE NORTHEAST OF OUR AREA. CEILINGS WILL GRADUALLY IMPROVE DURING THE DAY AND SHOULD BECOME VFR BY TUESDAY AFTERNOON. OUTLOOK... HIGH PRESSURE AND VFR CONDITIONS ARE ANTICIPATED FOR TUESDAY NIGHT AND WEDNESDAY. AS THE HIGH BEGINS TO MOVE OUT TO SEA ON WEDNESDAY NIGHT, THE HUMIDITY WILL LIKELY INCREASE IN THE RETURN SOUTHERLY FLOW. AS A RESULT, THERE MAY BE SOME VISIBILITY RESTRICTIONS FROM LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. A SERIES OF WEAK DISTURBANCES IN THE UPPER ATMOSPHERE MAY BRING SCATTERED SHOWERS AND THUNDERSTORMS FOR THURSDAY, FRIDAY AND SATURDAY, ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. && .MARINE... WINDS AND WAVES REMAIN FAIRLY CALM TODAY WITH NO HEADLINES ANTICIPATED FOR SEVERAL DAYS. SURFACE LOW PRESSURE WILL MOVE OFF TO THE NORTHEAST TONIGHT AND PULLS AWAY FROM THE REGION ON TUESDAY. AS THE SYSTEM PULLS AWAY THERE MAY BE SOME ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS WHICH COULD PRODUCE LOCALLY HIGHER WINDS AND WAVES. HIGH PRESSURE FROM THE WEST IS FORECAST TO PASS OFF THE COASTS OF NEW JERSEY AND DELAWARE ON WEDNESDAY BEFORE MOVING OUT TO SEA. A WARM FRONT FROM THE SOUTH MAY ARRIVE OVER THE WEEKEND. WITH NO STRONG WEATHER SYSTEMS ANTICIPATED FROM TUESDAY NIGHT THROUGH SATURDAY, CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA DURING THE PERIOD. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...MEOLA NEAR TERM...HEAVENER/MEOLA SHORT TERM...MEOLA LONG TERM...IOVINO AVIATION...HEAVENER/IOVINO/MEOLA MARINE...IOVINO/MEOLA
Hazardous weather outlook, Aug 15, 2:48 PM EDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 248 PM EDT MON AUG 15 2011 PAZ054-060-061-067-161900- CARBON-BERKS-LEHIGH-CHESTER- 248 PM EDT MON AUG 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ055-062- 068>071-161900- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-MONROE-NORTHAMPTON-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 248 PM EDT MON AUG 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS INTO THIS EVENING MAY BE ACCOMPANIED BY HEAVY RAIN, GUSTY WINDS AND HAIL, ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-161900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 248 PM EDT MON AUG 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 15, 4:15 PM EDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 PM EDT MON AUG 15 2011
NJZ023-024-152115-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
415 PM EDT MON AUG 15 2011
...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF CAPE MAY...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR CAPE MAY POINT AROUND 430 PM...
GREEN CREEK...VILLAS AROUND 445 PM...SCOTCH BONNET...CAPE MAY COURT
HOUSE AROUND 500 PM...AVALON AND SEA ISLE CITY AROUND 515 PM.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. THE BEACH AREAS
WILL ALSO BE EFFECTED BY THIS STORM.
LAT...LON 3920 7464 3912 7470 3907 7471 3902 7479
3899 7479 3893 7488 3892 7497 3899 7498
3911 7490 3920 7493 3922 7490 3926 7489
3930 7480 3928 7468 3929 7465 3929 7455
FORECASTER:JJMSpecial weather statement, Aug 15, 8:09 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
809 PM EDT MON AUG 15 2011
NJZ017-PAZ070-160100-
DELAWARE PA-GLOUCESTER NJ-
809 PM EDT MON AUG 15 2011
...STRONG THUNDERSTORMS WILL AFFECT DELAWARE AND GLOUCESTER
COUNTIES...
AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF CAMDEN...MOVING NORTHEAST
AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED IN SOUTHWESTERN
DELAWARE COUNTY MOVING NORTHEAST.
WIND GUSTS TO 40 MPH AND HEAVY RAIN ARE POSSIBLE WITH THIS STORM.
SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED.
LAT...LON 3964 7517 3976 7541 3981 7544 3984 7555
3987 7561 3999 7545 4000 7546 4007 7538
3996 7525 3988 7527 3985 7524 3988 7515
3983 7509 3978 7508 3978 7509 3976 7505
FORECASTER: JJMSpecial weather statement, Aug 15, 10:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1006 PM EDT MON AUG 15 2011
NJZ021>025-160300-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-
1006 PM EDT MON AUG 15 2011
...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...CAPE MAY AND
CUMBERLAND COUNTIES...
AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF VINELAND...MOVING SOUTHEAST
AT 25 MPH. THE THUNDERSTORM WILL BE NEAR ESTELL MANOR...DOROTHY
AROUND 1015 PM...ENGLISH CREEK...CORBIN CITY AROUND 1030 PM...OCEAN
CITY AND BEESLEYS POINT AROUND 1045 PM.
VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.
WIND GUSTS TO 40 MPH...SMALL HAIL...AND NUMEROUS CLOUD TO GROUND
LIGHTNING STRIKES ARE POSSIBLE WITH THIS STORM.
LAT...LON 3937 7448 3936 7451 3934 7453 3936 7449
3929 7454 3930 7455 3926 7456 3925 7459
3920 7464 3909 7471 3939 7501 3951 7491
3939 7446
FORECASTER: JJMThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:09 PM EDT | Special Weather Statement | PHI | Gloucester | 51 min |
| Aug 15, 8:29 PM EDT | Severe Thunderstorm Warning | PHI | Gloucester | 31 min |
| Aug 15, 9:02 PM EDT | Areal Flood Warning | PHI | Atlantic, Cumberland, Salem | 3 days |
| Aug 16, 4:31 AM EDT | Areal Flood Warning | PHI | Gloucester | 4 hr |
Nearby
Special Weather Statements in New Jersey, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.